Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Apr 26, 2024, 9:53 PM CDT for 12 counties in Wisconsin. It took effect at Apr 27, 2024, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2024, 9:53 PM CDT (02:53 UTC)
- In effect from
- Apr 27, 2024, 10:00 AM CDT
- Expired
- Apr 27, 2024, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS73 KGRB 270253 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 953 PM CDT Fri Apr 26 2024 WIZ038>040-048>050-271100- /O.NEW.KGRB.WI.Y.0002.240427T1500Z-240427T2100Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of New Holstein, Manitowoc, Kewaunee, Neenah, Appleton, Green Bay, Brillion, Oshkosh, Chilton, Two Rivers, Luxemburg, and Menasha 953 PM CDT Fri Apr 26 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and Outagamie Counties. * WHEN...From 10 AM to 4 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
2 follow-up statements
077 WWUS73 KGRB 270802 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 302 AM CDT Sat Apr 27 2024 WIZ038>040-048>050-271815- /O.CON.KGRB.WI.Y.0002.240427T1500Z-240427T2100Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Oshkosh, Appleton, Menasha, Green Bay, Neenah, Two Rivers, Chilton, Brillion, Luxemburg, Kewaunee, Manitowoc, and New Holstein 302 AM CDT Sat Apr 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 50 expected. * WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and Outagamie Counties. * WHEN...From 10 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
983 WWUS73 KGRB 271712 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1212 PM CDT Sat Apr 27 2024 WIZ030-031-035>037-045-272100- /O.EXA.KGRB.WI.Y.0002.000000T0000Z-240427T2100Z/ Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Including the cities of Northport, Thornton, Marshfield, Wausau, Bakerville, Plover, Angelica, Wautoma, Shawano, Arnott, Clintonville, Wisconsin Rapids, Stevens Point, Borth, Lind Center, Auroraville, Hofa Park, King, Silver Lake, New London, Waupaca, and Rural 1212 PM CDT Sat Apr 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Marathon, Portage, Waushara, Wood, Shawano, and Waupaca Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ038>040-048>050-272100- /O.CON.KGRB.WI.Y.0002.000000T0000Z-240427T2100Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Including the cities of Menasha, Alaska, Wittman Field, Point Beach State Park, Shoto, Mackville, Oshkosh, Norman, Northern Lake Winnebago, Kewaunee, Rio Creek, Appleton, Rankin, Green Bay, Rostok, Manitowoc, Winnebago, Darboy, Two Rivers, Duvall, Neenah, and Dundas 1212 PM CDT Sat Apr 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and Outagamie Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:49 PM CDT, 3 hours 4 minutes earlier. Its key messages:
- Several systems will bring periods of showers and thunderstorms tonight through mid-week. Storms Sunday into Sunday night could produce periods of moderate to heavy rain, resulting in chances for isolated flash flooding in urban and low lying areas.
- It remains possible that conditions will support a few strong to severe storms from mid-Saturday afternoon through early Saturday evening over northeast Wisconsin. Large hail and damaging winds will be the primary threats.
- Conditions hazardous to small craft will be possible at times tonight through the weekend on the Bay and Lake.
Area forecast discussion, Apr 26, 6:49 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 649 PM CDT Fri Apr 26 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Several systems will bring periods of showers and thunderstorms tonight through mid-week. Storms Sunday into Sunday night could produce periods of moderate to heavy rain, resulting in chances for isolated flash flooding in urban and low lying areas. - It remains possible that conditions will support a few strong to severe storms from mid-Saturday afternoon through early Saturday evening over northeast Wisconsin. Large hail and damaging winds will be the primary threats. - Conditions hazardous to small craft will be possible at times tonight through the weekend on the Bay and Lake. && .DISCUSSION... Issued at 216 PM CDT Fri Apr 26 2024 Short Term...Tonight and Saturday The latest RAP analysis and satellite imagery show a Rocky Mountain cyclone developing over Nebraska with a warm front extending east across Missouri and far southern Illinois. Strong isentropic ascent via 40-50kt low level jet are pushing showers into far southwest Wisconsin early this afternoon. However, these showers are running into a very dry airmass associated with a receding Hudson Bay high where PWATs remain 25% of normal over far northeast parts of Wisconsin. The strong southerly flow remains expected to overwhelm the dry air, and push some these showers into central and east-central WI by mid to late afternoon. As the low tracks northeast and across the region over the next 24 hours, precipitation trends and severe weather potential remain the primary forecast concerns. Precipitation trends tonight into Saturday morning...Showers will continue to surge northeast across the region this evening. Elevated instability will eventually move into the region, but not until late evening into the overnight. Some models depict elevated instability reaching up into the 500-700 j/kg range, but with effective shear values under 20 kts, most likely looking at sub- severe storms that could produce small hail. As the low level jet lifts into Upper Michigan, precip will trail off late overnight into Saturday morning across the region. Most of the region will remain shrouded in clouds until midday. Severe potential on Saturday afternoon...As the low pressure system moves into the Lake Superior region on Saturday afternoon, it will leave behind a trailing cold front across northeast Wisconsin. This cold front could become the focus for strong or severe storms starting around mid to late afternoon. A conditional severe weather event remains in the cards. Uncertainties revolve around how destabilization and mid-level capping evolves in the afternoon. Low levels are forecast to remain quite moisture laden, but models insist partial clearing taking place ahead of the front by early afternoon. If clearing occurs, models are likely under doing surface temps and mixing which could lead to temps reaching into the middle 70s and dewpoints in the low 60s (instead of mid 60s like some models depict). If this were to occur, mixed layer instability of 1500 j/kg is possible, which modified soundings indicate would be sufficient to scrape by a mid-level cap for convective initiation by 21z. The strength of the cap and mid-level dry air are also problematic as mid-level subsidence will be occurring behind a departing shortwave. Models frequently underdo the strength of the cap. However, convective allowing models (CAMS) appear to be indicating that the cap and mid-level RH of 40-50% will be sufficient to prevent widespread deep/severe convection from developing. Most CAMS show little in the way of thunderstorm redevelopment on Saturday afternoon and precip amounts have trended down over the past 24 hours. That said, it's hard to ignore the prospects of destabilization combined with effective shear values upwards of 40 kts due to strong winds through a deep layer. If storms develop, brief cyclonic curvature to the hodographs suggest discrete storms and all hazards would be possible including damaging winds, large hail, and possibly a tornado or two in the late afternoon hours before wind fields become more unidirectional. But dry air entrainment and mid-level capping will likely make the threat of severe storms isolated in coverage, if at all. It appears the greatest risk will occur over and just west of the Fox Valley where the most solar insolation is likely to occur and further removed from a more stable marine layer near Lake Michigan. Long Term...Saturday Night Through Friday An active pattern containing a train of shortwaves and several accompanying rain/storm chances will persist through the duration of the extended. Main focus will be on excessive rainfall risk with a Sunday/Monday system trailing behind Saturday's cold front. Periods of moderate to heavy rainfall associated with this system may result in localized flash flooding. Attention will then turn to a mid-week system that clips the upper Midwest, bringing additional storm chances to the forecast area. Saturday night through Monday... The severe weather threat should begin to wind down Saturday evening as the cold front drops to our south and encounters stable air near the lake. A brief lull in precip will then set in Saturday night before next chances for precip arrive Sunday morning. A southern stream trough will spin up a surface low over the Texas and Oklahoma panhandles before trekking into the Upper Mississippi Valley by Monday morning. Rain is expected to arrive to the forecast area Sunday morning out ahead of the warm front as it lifts north before becoming more widespread through the afternoon and evening. Potential for severe weather doesn't look too impressive given a robust capping inversion and insufficient airmass recovery time after Saturday's system. Any storms that do pop up would likely be elevated in nature, with gusty winds and small hail the biggest threats. Current ensemble guidance currently seems to be targeting portions of central and north-central Wisconsin to receive the bulk of the rain (~0.6 to 1" 24-hour QPF). Given an open Gulf and 1 to 1.5" PWATs being ingested by the surface low, suspect that rainfall amounts may trend on the higher end of what is being shown. Tuesday through Wednesday... Better chances for thunderstorms look to arrive with a Tuesday/Wednesday system. Another piece of closed upper-level energy will ride the US/Canada border through the beginning of the week, placing a surface low over Alberta that will skim the upper Midwest by Wednesday morning. Models are still struggling to resolve precip timing, but a broad overview seems to suggest that some convective elements (MUCAPE, low-level lapse rates, surface forcing due to cold FROPA) may come together enough to warrant thunderstorm potential. However, it is still too far out in the forecast period to ascertain storm severity. && .AVIATION...for 00Z TAF Issuance Issued at 649 PM CDT Fri Apr 26 2024 A storm moving from Nebraska to Lake Superior will produce showers this evening, and showers and possibly a few thunderstorms towards daybreak. Saturday will be mostly dry. VFR ceilings early this evening will become MVFR or IFR later tonight through Saturday morning. The IFR ceilings should be generally west of an IMT to STE line, and also near the Lake Michigan shore. MVFR/VFR ceilings are expected Saturday afternoon. Low level wind shear is possible tonight through 15z Saturday with south winds around 10 knots at the surface and southwest around 40 knots at 2000 feet. The threat of low level wind shear will diminish after 15z Saturday, but mechanical turbulence is likely as southwest surface winds increase to 20 knots with gusts to 35 knots or more by afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....MPC/Goodin AVIATION.......RDM
Hazardous weather outlook, Apr 26, 2:09 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 209 PM CDT Fri Apr 26 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 209 PM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible late this evening and overnight. Some of the stronger storms could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Friday Multiple rounds of showers and thunderstorms are expected Saturday through the middle of next week. Isolated strong to severe storms are possible from mid-Saturday afternoon through early Saturday evening with large hail and damaging winds being the primary threats. Periods of moderate to heavy rain are possible Sunday and Sunday night that may lead to isolated flash flooding in urban and low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Spotter activation may be needed at times tonight through the weekend. Spotters are requested to report any wind damage, hail, or rainfall amounts over an inch to the National Weather Service in Green Bay. LMZ521-522-541>543-271915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 209 PM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Increasing southeast winds and building waves will create hazardous conditions at times tonight. Thunderstorms may also pose a hazard to boaters late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gusty winds or high waves may create conditions hazardous to small craft at times through the weekend. Several rounds of thunderstorms are expected Saturday through the middle of next week. Stronger storms are possible at times, which could pose a significant threat to boaters. MPC/Goodin
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.